MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-110/I20-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 07/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated with the implant of an afx2 bifurcated stent graft (bsg), an afx vela suprarenal, two (2) ovation ix iliac limbs, and an ovation ix extender on (b)(6) 2022.Approximately two (2) years after initial procedure, during a routine follow up, it was reported that there was a type ib endoleak and a possible type iii endoleak was identified.Intervention occurred on (b)(6) 2024 with the implantation of an afx2 bsg, and afx vela infrarenal, and an ovation ix iliac limb.During reintervention it was determined that there was no type ia endoleak observed and the right ovation ix iliac limb was no longer connected to the initially implanted afx2 bsg.The endoleak origin was suspected to be coming from the right iliac or a tear in the fabric of the afx2 bsg but remained undetermined.The endoleak was resolved.The final patient status was reported as doing well.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text: device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ib endoleak of the right common iliac artery, type iiib endoleak of the distal main body and additional endovascular procedure complaints are confirmed.The implant separation was refuted, rather there was loss of overlap.This is moderately consistent with the reported adverse event/incident.The clinical assessment also determined that sac growth of 14.4mm occurred that was not in the event as reported.The sac growth was discovered during a review of the ct scan dated 07/01/2024.Device, user, procedure or anatomy relatedness of the type iiib endoleak could not be determined.The type ib endoleak is likely user related due to the concomitant product use of ovation limbs in the right iliac artery.There was minimal overlap in the left common iliac artery with the afx2 bifurcated stent graft and the ovation extender (14.9mm).No procedure related harms were identified.The final patient status was discharged home on post operative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19904537
Report Number3011063223-2024-00120
Device Sequence Number12930229
Product Code MIH
UDI-Device Identifier00818009014542
UDI-Public(01)00818009014542(17)241014
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2024
Device Model NumberBEA28-110/I20-30
Device Lot Number2517104007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2460481001; OVATION IX EXTENDER, LOT # FS031122-12; OVATION IX ILIAC LIMB, LOT # FS090319-26; OVATION IX ILIAC LIMB, LOT # FS091420-03
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale